Connect with others who understand.

sign up log in
About MyEndometriosisTeam

Connect with others who understand.

sign up log in
About MyEndometriosisTeam
Real members of MyEndometriosisTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Anyone Taking Visanne Have Prolonged Periods?

Anyone Taking Visanne Have Prolonged Periods?

I started taking visanne 7-8 weeks ago and had a noticeable reduction in pain however my first cycle while on the medication hasnt stopped and I'm going on 4 weeks. My gyno is suggesting I tough it out since it's working to reduce pain but I'm inclined to stop if the bleeding continues. Everything I've read so far about visanne indicates your period should become lighter and maybe even disappear so I'm wondering if anyone else had this side effect and was there a way to stop the bleeding?

A MyEndometriosisTeam Member said:

Took Visanne for abt 8 weeks...2nd round of menses but this time the bleeding hasn't stopped and it's been 16 days! Tightness in lower abdomen.. otherwise almost no pain

posted over 3 years ago
A MyEndometriosisTeam Member said:

I was on Visanne for 3 months, bled every single day, it was a nightmare. Although no pain, my body is absolutely exhausted. I have been off it for 2 weeks and the bleeding hasn't yet stopped. I am at my wits end, this is driving me insane. Terrible for sex life, affects the clothes and underwear I can wear, what I can sleep in... plus the sheer exhaustion is so frustrating. I wish I had never gone anywhere near Visanne!!
Went to a 2nd doc for opinion and he said he would NEVER have put me on it, because I only weigh 45kgs. I don't have enough body fat (where oestrogen is produced) to counteract the huge dosage of progesterone.
If someone weighs on the lighter side, I would warn them to stay far away from this.

edited, originally posted almost 2 years ago
A MyEndometriosisTeam Member said:

I was wondering if any of the above posters could update on the end result? How long did you end up bleeding, and what was the solution? I have been taking Visanne for 4 months, no pain and no periods, then all of sudden I got a really heavy period and it's latest almost 4 weeks. Really heavy bleeding with clots. My doctor has told me to stop taking Visanne, but I'm really disappointed since it seemed to to be working so well. I don't know what to do to stop the bleeding, and now what to take to stop the endo pain? Have you heard that heavy extended periods is a side effect of Visanne?

posted over 2 years ago
A MyEndometriosisTeam Member said:

I started visanne about 4 weeks ago and I got a period 4 days ago. Way heavier than I ever had before and with clots. I would also like to know the outcome of the cases above.

posted almost 2 years ago
A MyEndometriosisTeam Member said:

Hi - I’m interested in hearing if anyone has more recent experiences with Visanne? I’m on month 5 taking it and I think I’ve bled every single day. Often light spotting, but still pretty consist3nt. My dr wants me to keep using it to the end of the year because my ca125 has come down. Compared to the huge and heavy flow I had before, for 4-5 days a month, this is more manageable, but it isn't ideal either. No pain.

posted almost 3 years ago
Already a Member? Log in